Alert archive / Puerto Rico / Flash Flood Warnings in 2008
Flash Flood Warning 36, NWS JSJ
NWS JSJ issued this flash flood warning at Sep 3, 2008, 8:50 AM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2008, 8:50 AM CDT (13:50 UTC)
- Expired
- Sep 3, 2008, 12:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 031350
FFWSJU
PRC055-059-079-153-031745-
/O.NEW.TJSJ.FF.W.0036.080903T1350Z-080903T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
950 AM AST WED SEP 3 2008
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
YAUCO
GUAYANILLA
GUANICA
LAJAS
* UNTIL 145 PM AST
FOR THE RIO YAUCO AND THE CANAL DE LAJAS AND THEIR TRIBUTARIES.
* AT 940 AM AST...DOPPLER WEATHER RADAR INDICATED VERY HEAVY
RAINFALL ACROSS SOUTH SOUTHWESTERN SECTIONS OF PUERTO RICO. DOPPLER
WEATHER RADAR ESTIMATES INDICATE UP TO THREE INCHES OF RAINFALL HAS
FALLEN ACROSS THIS AREA SINCE MIDNIGHT...AND AN ADDITIONAL ONE TO
TWO INCHES OF RAINFALL IS POSSIBLE THROUGH 145 PM AST. THIS RAINFALL
WILL LEAD TO THE FLOODING OF THE RIO YAUCO AND THE CANAL DE LAJAS
AND THEIR TRIBUTARIES.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1796 6702 1805 6702 1804 6691 1805 6690
1814 6692 1813 6679 1795 6681 1792 6693
$$
SR/AAS1 follow-up statement
000
WGCA72 TJSJ 031747
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
147 PM AST WED SEP 3 2008
PRC055-059-079-153-031755-
/O.EXP.TJSJ.FF.W.0036.000000T0000Z-080903T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YAUCO PR-GUAYANILLA PR-GUANICA PR-LAJAS PR-
147 PM AST WED SEP 3 2008
...THE FLASH FLOOD WARNING HAS EXPIRED FOR LAJAS...GUANICA...
GUAYANILLA AND YAUCO MUNICIPALITIES...
AT 145 PM AST...THE USGS RIVER GAGE ALONG THE RIO YAUCO WAS
INDICATING THAT THE RIVER HAS FALLEN BELOW FLOOD STAGE AND WAS
CONTINUING TO RECEDE.
WHILE THE FLASH FLOOD WARNING HAS BEEN CANCELLED...RESIDENTS AND
MOTORISTS ARE CAUTIONED TO ALLOW SEVERAL HOURS FOR LOCAL RIVERS AND
STREAMS TO RETURN TO NORMAL LEVELS. MOST FLOOD DEATHS OCCUR IN
AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER
COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR
CAR TO CROSS SAFELY.
LAT...LON 1796 6702 1805 6702 1804 6691 1805 6690
1814 6692 1813 6679 1795 6681 1792 6693
$$
AASWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 6:01 AM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Sep 3, 6:01 AM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
701 AM AST WED SEP 3 2008
.SYNOPSIS...AT 5 AM AST...TROPICAL STORM HANNA HAS BEEN NEARLY
STATIONARY DURING THE PAST FEW HOURS AND CURRENTLY LOCATED NEAR
LATITUDE 20.2 NORTH AND LONGITUDE 72.2 WEST. TROPICAL STORM IKE
WAS LOCATED NEAR LATITUDE 20.6 NORTH AND LONGITUDE 49.6
WEST...TRACKING WEST NORTHWEST NEAR 15 KNOTS. A GENERALLY
SOUTHERLY FLOW WILL BE OBSERVED ACROSS THE LOCAL REGION BETWEEN
THESE TWO SYSTEMS THROUGH EARLY FRIDAY.
&&
.DISCUSSION...AN OUTER BAND OF TROPICAL STORM HANNA MOVE FROM THE
PASSAGE EAST OVER THE WESTERN HALF OF PUERTO RICO...GENERATING
NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA. SHOWERS THAT
HAVE OCCURRED FOR THE PAST FEW DAYS HAVE SATURATED THE SOILS
ACROSS THE ISLAND INCREASING THE POTENTIAL FOR FLASH FLOODING.
THEREFORE A FLASH FLOOD WATCH WAS ISSUED FOR THE ISLAND OF ENTIRE
ISLAND OF PUERTO RICO THROUGH 400 PM. IN THE PAST 3 HOURS RAINFALL
ACCUMULATIONS WERE BETWEEN 1 TO 3 INCHES MAINLY ACROSS THE WESTERN
HALF THE ISLAND. IN THE PAST HOUR...ANOTHER AREA OF HEAVY SHOWERS
DEVELOPED OVER THE EASTERN PORTIONS OF THE ISLAND.
MODELS CONTINUE TO SUGGEST THE WESTERLY MOVEMENT OF HANNA LATER
TODAY AND TONIGHT BUT THE MOISTURE ASSOCIATED TO THIS SYSTEM WILL
SLOWLY MOVE OUT AREA. AT THE MOMENT THE TROPICAL STORM IKE IS
MOVING WEST NORTHWEST BUT MODELS ARE SUGGESTING A SLIGHT TURN TO
THE SOUTH IN THE NEXT 24 TO 36 HOURS...POSITIONING THE SYSTEM AT
ABOUT 300 MILES TO THE NORTH OF PUERTO RICO ON SATURDAY.
&&
.AVIATION...THE OUTER RAIN BANDS FROM TROPICAL STORM HANNA WILL
CONTINUE TO AFFECT THE LOCAL FLYING AREA DURING THE DAY. THE
HEAVIEST CONVECTION...WITH CLOUD TOPS OVER 50K FEET ARE OVER
SOUTHWESTERN PUERTO RICO AND THE COASTAL WATERS OF THE SOUTHERN MONA
PASSAGE. ALL TAF SITES CAN EXPECT MOMENTARY IFR CONDITIONS NEXT 18
HOURS...WITH FREQUENT LIGHTNING EXPECTED OVER THE SOUTHERN HALF OF
THE ISLAND AND WATERS WEST AND SOUTH OF PUERTO RICO.
&&
.MARINE...OUTER BANDS OF TROPICAL STORM HANNA CONTINUE TO AFFECT
ALL LOCAL WATERS...MAINLY THE MONA PASSAGE. STRONG WINDS
ASSOCIATED TO HANNA IS GENERATING CHOPPY SEAS ACROSS THE WEST
CARIBBEAN AND WEST ATLANTIC WATERS. MODELS CONTINUE TO SUGGEST THE
DEVELOPMENT OF HANNA...THEREFORE INTRODUCE A SIGNIFICANT INCREASE
ON SEA HEIGHTS OVER THE WESTERN WATERS. THIS FORECAST IS BASED OF THE
FETCH THAT HANNA SHOULD DEVELOP OVER WATERS NORTH OF THE
HISPANIOLA. ALSO NE SWELLS ASSOCIATED IKE COULD REACHING THE LOCAL
WATERS BETWEEN LATE THURSDAY AND FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 90 80 92 80 / 50 20 20 20
STT 88 79 88 79 / 50 20 20 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLOOD WATCH UNTIL 4 PM AST THIS AFTERNOON FOR CENTRAL INTERIOR-
MAYAGUEZ AND VICINITY-NORTH CENTRAL-NORTHWEST-PONCE AND
VICINITY-SOUTHWEST-WESTERN INTERIOR.
VI...NONE.
&&
93/10/Hazardous weather outlook, Sep 3, 6:11 AM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 711 AM AST WED SEP 3 2008 AMZ710>750-PRZ001>013-041115- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 711 AM AST WED SEP 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT OUTER RAIN BANDS FROM TROPICAL STORM HANNA...LOCATED OVER THE NORTH COAST OF HAITI...WILL BE AFFECTING THE AREA THROUGHOUT THE DAY. SOILS ARE SATURATED THROUGHOUT MOST OF THE ISLAND...ANY ADDITIONAL HEAVY RAINS MAY PRODUCE AREAS OF FLASH FLOODING AND MUDSLIDES. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 4 PM AST FOR THE ENTIRE ISLAND OF PUERTO RICO. MUDSLIDES WILL BE POSSIBLE IN AREAS OF STEEP AND SATURATED TERRAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ720-730-VIZ001-002-041115- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 711 AM AST WED SEP 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THE OUTER BANDS OF TROPICAL STORM HANNA WILL CONTINUE TO BRING PERIODS OF MODERATE RAINFALL...CAPABLE OF PRODUCING MINOR FLOODING OF SMALL STREAMS AND CREEKS ALONG WITH PONDING OF WATER ON ROADWAYS THROUGHOUT THE DAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Sep 3, 7:01 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
801 AM AST WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM FLOOD CABO ROJO 18.09N 67.15W
09/03/2008 CABO ROJO PR EMERGENCY MNGR
URBAN FLOODING WAS REPORTED AT THE PEDERNALES SECTOR.
SOME ROADS AND HOMES WERE REPORTED FLOODED.
&&
RMOJICALocal storm report, Sep 3, 7:08 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
808 AM AST WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM FLOOD NAGUABO 18.21N 65.74W
09/03/2008 NAGUABO PR EMERGENCY MNGR
ROAD 31 WAS REPORTED IMPASSABLE AT THE INTERSECTION WITH
ROAD 53, AT SECTOR LA PITINA DUE TO RIVER RIO BLANCO
OVERFLOWING ITS BANKS IN THIS LOW SPOT.
&&
RMOJICALocal storm report, Sep 3, 7:11 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
811 AM AST WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLOOD E PONCE 17.99N 66.61W
09/03/2008 PONCE PR EMERGENCY MNGR
ROAD 1 NEAR THE MERCEDITA AIRPORT WAS REPORTED FLOODED.
&&
RMOJICAThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:06 PM CDT | Marine Weather Statement | JSJ | 6 hr | |
| Sep 2, 10:00 PM CDT | Special Marine Warning | JSJ | 105 min | |
| Sep 2, 10:23 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Sep 2, 11:41 PM CDT | Special Marine Warning | JSJ | 2 hr | |
| Sep 3, 12:31 AM CDT | Flood Watch | JSJ | 28 hr | |
| Sep 3, 1:31 AM CDT | Areal Flood Advisory | JSJ | 119 min | |
| Sep 3, 1:38 AM CDT | Marine Weather Statement | JSJ | 8 hr | |
| Sep 3, 4:25 AM CDT | Flash Flood Warning | JSJ | 110 min | |
| Sep 3, 5:17 AM CDT | Areal Flood Advisory | JSJ | 118 min | |
| Sep 3, 6:20 AM CDT | Flash Flood Warning | JSJ | 115 min | |
| Sep 3, 6:55 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 3, 7:20 AM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Sep 3, 7:26 AM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Sep 3, 7:38 AM CDT | Areal Flood Advisory | JSJ | 12 hr | |
| Sep 3, 8:16 AM CDT | Areal Flood Warning | JSJ | 14 hr | |
| Sep 3, 8:36 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 3, 9:24 AM CDT | Special Marine Warning | JSJ | 111 min | |
| Sep 3, 9:44 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 3, 9:47 AM CDT | Special Marine Warning | JSJ | 118 min | |
| Sep 3, 9:52 AM CDT | Areal Flood Warning | JSJ | 15 hr | |
| Sep 3, 9:53 AM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Sep 3, 10:29 AM CDT | Areal Flood Warning | JSJ | 3 hr | |
| Sep 3, 10:50 AM CDT | Special Marine Warning | JSJ | 115 min | |
| Sep 3, 10:54 AM CDT | Marine Weather Statement | JSJ | 10 hr | |
| Sep 3, 11:14 AM CDT | Areal Flood Warning | JSJ | 3 hr | |
| Sep 3, 11:51 AM CDT | Areal Flood Advisory | JSJ | 7 hr | |
| Sep 3, 11:53 AM CDT | Special Marine Warning | JSJ | 52 min | |
| Sep 3, 12:03 PM CDT | Special Marine Warning | JSJ | 117 min | |
| Sep 3, 12:05 PM CDT | Areal Flood Advisory | JSJ | 7 hr | |
| Sep 3, 12:10 PM CDT | Special Marine Warning | JSJ | 110 min | |
| Sep 3, 12:13 PM CDT | Severe Thunderstorm Warning | JSJ | 32 min | |
| Sep 3, 12:23 PM CDT | Areal Flood Advisory | JSJ | 8 hr | |
| Sep 3, 12:40 PM CDT | Areal Flood Warning | JSJ | 6 hr | |
| Sep 3, 1:27 PM CDT | Wind Advisory | JSJ | 8 hr | |
| Sep 3, 1:39 PM CDT | Flash Flood Warning | JSJ | 7 hr | |
| Sep 3, 1:42 PM CDT | Areal Flood Warning | JSJ | 12 hr | |
| Sep 3, 2:13 PM CDT | Areal Flood Warning | JSJ | 5 hr | |
| Sep 3, 2:31 PM CDT | Special Marine Warning | JSJ | 119 min | |
| Sep 3, 3:20 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Sep 3, 3:44 PM CDT | Areal Flood Warning | JSJ | 4 hr | |
| Sep 3, 4:17 PM CDT | Areal Flood Warning | JSJ | 5 hr | |
| Sep 3, 4:35 PM CDT | Special Marine Warning | JSJ | 115 min | |
| Sep 3, 4:39 PM CDT | High Surf Advisory | JSJ | 16 hr | |
| Sep 3, 5:50 PM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Sep 3, 6:26 PM CDT | Special Marine Warning | JSJ | 2 hr | |
| Sep 3, 6:39 PM CDT | Areal Flood Warning | JSJ | 16 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.